MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number 3504311M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complaint device has been discarded.As a result, no product failure analysis can be conducted, and device malfunction cannot be confirmed.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a surgeon was using a 700cc mentor tissue expander to remove a congenital naevus from a young female patient's back (whose age was unspecified), and discovered that the device was broken and deflated.Prior to the deflation, the patient's device had been receiving weekly inflations.The physician noted that the deflation occurred on the posterior aspect of the device, and therefore could not have been iatrogenic in nature.The impacted device was explanted from the patient on an unspecified date and replaced with a like device.If the date of the device's explantation becomes known, mentor will submit a follow-up report with the new information.
 
Additional Manufacturer Narrative
On 10/17/2019, the product investigation was completed.The product was not returned for analysis; however, mentor received a photo of the impacted product.Upon visual inspection of the picture, a rupture was noted between the patch and shell.No other anomalies were observed.The photo do not provide enough evidence to determine root cause.Hands-on analysis should provide the evidence necessary to confirm the root cause.The manufacturing records were reviewed and the manufacturing criteria were met prior to the release of this lot.Manufacturer's reference number: (b)(4).

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9089058
Report Number1645337-2019-19165
Device Sequence Number2297897
Product Code LCJ
UDI-Device Identifier00081317002475
UDI-Public00081317002475
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2020
Device Catalogue Number3504311M
Device Lot Number7387526
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer08/21/2019
Initial Report FDA Received Date09/19/2019
Supplement Report FDA Received Date10/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;